Alert archive / Wisconsin / River Flood Warnings in 2022
River Flood Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 14, 2022, 11:17 AM CDT for Lincoln County, Wisconsin. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 11:17 AM CDT (16:17 UTC)
- Expired
- Apr 14, 2022, 6:19 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spirit River near Spirit Falls (TRIW3). The gauge peaked at 7.65 ft at Apr 13, 2022, 9:00 PM CDT.
- Action stage
- 5 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05393500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 14, 6:08 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 14, 6:08 AM CDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 608 AM CDT Thu Apr 14 2022 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 256 AM CDT Thu Apr 14 2022 Light rain and snow showers continue to end from southwest to northeast as an occluded front pushes northeast over southern Canada with some clearing in its wake. Cold air advecting into the area will cause temperatures to continue to fall through daybreak across the region. The break in precipitation and mostly clear conditions will be short lived as the other surface low at the end of the occluded front, currently near the North Dakota and Minnesota border, tracks eastward towards the northeastern Great Lakes region today and continues slowly northeast towards James Bay by Friday. As this low tracks north of the region the mid level closed low will take a similar path and bring several shortwaves through the western Great Lakes region along with additional clouds and moisture. Light precipitation is expected to advect back into the area late this morning across north-central and central Wisconsin, tapering off across central Wisconsin this evening and mainly confined to north-central Wisconsin later tonight into Friday. The cool air in place will mean precipitation will mainly be in the form of snow across north-central Wisconsin, with rain mixed in at times during the afternoon hours today and Friday, with more of a rain/snow mix across central Wisconsin today before changing over to snow and tapering off this evening. Snowfall amounts will generally be light, with 1 to 2 inches possible across portions of north- central Wisconsin through tonight. Snowfall amounts on Friday are not expected to amount to much as the best moisture will be northeast of the area. In addition to the precipitation, the tightly wound low will bring a tight pressure gradient to the western Great Lakes region through Friday. Wind speeds will be the highest today, with gusts of 35 to 45 mph expected. The highest gusts will be south of a line from Tomahawk to Wausaukee, where a Wind Advisory is currently in effect. Winds will die off a bit tonight as the boundary layer shrinks, with winds picking back up on Friday a few hours after sunrise. Although gusty winds are expected Friday, gusts are only expected to be around 30 mph as the pressure gradient will not be as tight across the area. Highs today will not budge much given the strong cold air advection, with temperatures expected to be in the middle 30s across the north, with highs in the lower to middle 40s across east-central Wisconsin. Lows tonight will be well below normal, ranging from around 20 across the north, to around 30 across east-central Wisconsin. Highs on Friday are expected to be even colder; ranging from the lower to middle 30s across north- central Wisconsin to the lower 40s across east-central Wisconsin. .LONG TERM...Friday Night Through Wednesday Issued at 256 AM CDT Thu Apr 14 2022 Low amplitude mean flow this weekend before the flow begins to amplify early next week as a progressive shortwave trough moves along the northern tier of states. This trough will bring northeast WI a chance of rain and/or snow showers Sunday night into Monday. Models have timing issues with the next shortwave trough with the GFS almost 24 hours faster than other deterministic models (Tuesday vs. Wednesday). Temperatures to remain well-below normal through Tuesday, then begin to slowly warm mid-week. Friday night and Saturday... Models show a secondary mid-level shortwave trough to rotate south into northern sections of the Great Lakes Friday night. While any precipitation should remain to our north, clouds over northern WI will begin to sag south into central/east-central WI overnight. Winds finally relent Friday night and with cold air in place, min temperatures to drop into the middle to upper teens far north- central WI, mainly middle 20s east-central WI. This shortwave trough quickly drops through northeast WI Saturday morning and already reaches the eastern Great Lakes by 00z Sunday. Cannot rule out a few snow showers or flurries over northern WI with the passage of the trough, otherwise dry conditions are expected as a ridge of high pressure builds into the region in the afternoon. Temperatures will remain un-April-like with readings to only be in the lower 30s north-central WI, around 40 degrees for east-central WI. Saturday night and Sunday... The high pressure moves across WI Saturday night, bringing mostly clear skies and light winds to the areas. Almost ideal radiational cooling conditions to exist which will allow for temperatures to easily drop into the middle teens north-central, middle 20s east- central WI. A mostly sunny start to Sunday will gradually give way to increasing clouds through the day as a mid-level shortwave trough moves into the northern Plains. Faster models already bring precipitation chances into central WI by late Sunday afternoon, but feel the daylight hours will remain dry. Max temperatures to range from around 40 degrees near Lake MI, lower 40s north and middle 40s south. Sunday night and Monday... This shortwave trough reaches the western Great Lakes region Sunday night and will reside over the Great Lakes on Monday. Thermal profiles would indicate a transition to all snow over most of the forecast area Sunday night with a minor accumulation expected. The exception would be east-central WI where a cold rain would become mixed with snow. As temperatures slowly moderate on Monday, precipitation type would change back to a mix (north) or all rain (south). Max temperatures for Monday to range from around 40 degrees north, lower to middle 40s south. Monday night and Tuesday... Precipitation chances may linger into Monday evening over eastern WI, otherwise skies should become partly cloudy Monday night as the next ridge of high pressure builds toward WI. This high pressure is forecast to move across the region on Tuesday accompanied by a trailing upper ridge. The GFS begins to diverge at this point with other models with respect to increasing clouds ahead of the next shortwave trough. As the mean flow begins to amplify, prefer the slower movement of this trough, thus more sun than clouds on Tuesday. Max temperatures to be in the lower to middle 40s north/near Lake MI, middle to upper 40s south. Tuesday night and Wednesday... The slower solution would actually hold off on any precipitation until Wednesday, but with the timing uncertainty this far out, have deferred to the model blend which brings chance pops to northeast WI later Tuesday night, then higher pops for Wednesday. Once again, thermal profiles would have precipitation type as snow or a mix Tuesday night, then transition to rain on Wednesday. Max temperatures on Wednesday to be in the middle 40s north/near Lake MI, upper 40s to around 50 degrees south. && .AVIATION...for 12Z TAF Issuance Issued at 608 AM CDT Thu Apr 14 2022 Mostly clear skies and VFR conditions early in the TAF period will give way to increasing clouds as a low pressure system approaches the northwest Great Lakes region from the west. While VFR conditions are expected to continue across east-central Wisconsin, MVFR conditions and light snow showers will track in from the west later this morning and last through much of tonight. Snowfall could amount to an inch or two across north- central Wisconsin today and tonight. Southwest winds will increase this morning, with gusts of 30 to 40 knots expected later this morning and into the afternoon. Winds will ease a bit this evening into tonight, with gusts of 20 to 30 knots. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 7 PM CDT this evening for WIZ018>022-030-031-035>040-045-048>050-073-074. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Apr 14, 3:16 AM CDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 316 AM CDT Thu Apr 14 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 316 AM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Strong winds are expected today, with gusts as high 45 mph. A Wind Advisory is in effect until 7 pm this evening. The gusty winds will likely continue into the early evening. An inch or two of light snow is possible across north-central Wisconsin today and tonight. The snow may cause slippery roadways at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Blustery conditions are also forecast for Friday as winds could gust as high as 35 mph. Areas rivers will continue to run high into next week. A number of rivers are above bankfull and a few will remain in minor flood stage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. LMZ521-522-541>543-150830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 316 AM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A Gale Warning is in effect today into tonight. Wind gusts could reach 40 knots. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty winds will create hazardous conditions to small craft on Friday. Kurimski/Kallas
In the hours before
Local storm report, Apr 14, 8:14 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
814 AM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM SNOW 4 N PHELPS 46.12N 89.08W
04/14/2022 M3.5 INCH VILAS WI CO-OP OBSERVER
CO-OP OBSERVER STATION LVDW3 PHELPS 4.2 N.
0700 AM SNOW 10 NE BOULDER JUNCTION 46.19N 89.46W
04/14/2022 M2.5 INCH VILAS WI COCORAHS
COCORAHS STATION WI-VL-9 BOULDER JUNCTION 9 ENE.
0700 AM SNOW 1 NW SAINT GERMAIN 45.92N 89.49W
04/14/2022 M2.4 INCH VILAS WI CO-OP OBSERVER
CO-OP OBSERVER STATION STGW3 ST GERMAIN 0.6 NW.
0700 AM SNOW 1 NNE BOULDER JUNCTION 46.13N 89.62W
04/14/2022 M2.2 INCH VILAS WI COCORAHS
COCORAHS STATION WI-VL-14 BOULDER JUNCTION 1.4 NE.
0715 AM SNOW 1 NW ARGONNE 45.67N 88.90W
04/14/2022 M2.1 INCH FOREST WI CO-OP OBSERVER
CO-OP OBSERVER STATION AGNW3 ARGONNE 1.5 NW.
0659 AM SNOW EAGLE RIVER 45.91N 89.24W
04/14/2022 M2.0 INCH VILAS WI CO-OP OBSERVER
CO-OP OBSERVER STATION EGRW3 EAGLE RIVER - SOUTH.
1030 PM SNOW 1 S RHINELANDER 45.62N 89.41W
04/13/2022 M1.8 INCH ONEIDA WI CO-OP OBSERVER
CO-OP OBSERVER STATION RHRW3 RHINELANDER.
0730 AM SNOW 3 SW RHINELANDER 45.60N 89.45W
04/14/2022 M1.4 INCH ONEIDA WI CO-OP OBSERVER
CO-OP OBSERVER STATION RHIW3 RHINELANDER 2 SW.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:28 AM CDT | River Flood Warning | GRB | Lincoln | 21 days |
| Apr 14, 4:28 AM CDT | River Flood Warning | GRB | Lincoln | 16 hr |
| Apr 14, 10:53 AM CDT | River Flood Warning | GRB | Portage | 48 hr |
| Apr 14, 10:53 AM CDT | River Flood Warning | GRB | Portage | 48 hr |
| Apr 14, 10:55 AM CDT | River Flood Warning | GRB | Marinette | 4 days |
| Apr 14, 6:53 PM CDT | Small Craft Advisory | GRB | 24 hr |
Nearby
River Flood Warnings in Wisconsin, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.